Alert archive / Nebraska / Frost Advisories in 2014
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 13, 2014, 3:31 PM CDT for 14 counties in Nebraska. It took effect at May 14, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 3:31 PM CDT (20:31 UTC)
- In effect from
- May 14, 2014, 3:00 AM CDT
- Expired
- May 14, 2014, 7:54 AM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS73 KLBF 132031 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT TUE MAY 13 2014 ...ANOTHER CHILLY NIGHT WITH FROST DEVELOPING LATE... .SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY MORNING. NEZ004-022>025-035>037-056>059-094-141100- /O.NEW.KLBF.FZ.W.0002.140514T0800Z-140514T1300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL- KEITH-PERKINS-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY... MERRIMAN...KILGORE 331 PM CDT TUE MAY 13 2014 /231 PM MDT TUE MAY 13 2014/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY. * TEMPERATURE: LOWS WILL FALL INTO THE LOWER 30S LATE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005>010-026>029-038-069>071-141100- /O.NEW.KLBF.FR.Y.0002.140514T0800Z-140514T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 331 PM CDT TUE MAY 13 2014 /231 PM MDT TUE MAY 13 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY. * TEMPERATURE: LOWS WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MASEK
1 follow-up statement
589 WWUS73 KLBF 141254 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 AM CDT WED MAY 14 2014 ...FREEZE WARNING AND FROST ADVISORY CANCELLED... NEZ004-022>025-035>037-056>059-094-141400- /O.CAN.KLBF.FZ.W.0002.000000T0000Z-140514T1300Z/ SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL- KEITH-PERKINS-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY... MERRIMAN...KILGORE 754 AM CDT WED MAY 14 2014 /654 AM MDT WED MAY 14 2014/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S AS OF 730 AM CDT. THE THREAT FOR FROST HAS ENDED. $$ NEZ005>010-026>029-038-069>071-141400- /O.CAN.KLBF.FR.Y.0002.000000T0000Z-140514T1300Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 754 AM CDT WED MAY 14 2014 /654 AM MDT WED MAY 14 2014/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE MIDDLE 30S AS OF 730 AM CDT. THE THREAT FOR FROST HAS ENDED. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 13, 3:25 PM CDT, 6 minutes earlier.
Area forecast discussion, May 13, 3:25 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE MAY 13 2014 .SYNOPSIS... ISSUED AT 322 PM CDT TUE MAY 13 2014 A HIGH LATTITUDE BLOCK ACROSS ALASKA WILL LEAD TO THE FORMATION OF A DEEP UPPER LEVEL LOW ACROSS THE GREAT LAKES THIS WEEK. THE UPPER LEVEL LOW WILL SEND A REINFORCING COLD FRONT THROUGH THE FCST AREA WEDNESDAY NIGHT FOLLOWED BY A GRADAUL WARM UP AND THE DEVELOPMENT OF A LONG WAVE TROF ACROSS THE WRN U.S. EARLY NEXT WEEK. THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 322 PM CDT TUE MAY 13 2014 STEEP LAPSE RATES AND RESULTING ISOLATED/SCATTERED LIGHT RAIN SHOWERS/SPRINKLES ACROSS WESTERN NEBRASKA WILL DIMINISH ONCE SUN SETS. SKIES WILL THEN SLOWLY BECOME MOSTLY CLEAR OVERNIGHT. HIGH PRESSURE OFF TO THE SW...OVER COLORADO ROCKIES...WITH LIGHT NW WINDS. ANOTHER UNSEASONABLY COOL NIGHT WITH LOWS IN THE 30S AND EVEN A FEW UPPER 20S IN THE RIVER VALLEYS. WILL ISSUE ANOTHER FREEZE WARNING/FROST ADVISORY FOR THE CWA. COLDEST CONDITIONS ACROSS THE WEST...WITH SIMILAR TEMPS TO WHAT WE RECORDED THIS MORNING. TOMORROW MORNING A RETURN OF CU AND CONVECTIVE TEMPS FAIRLY LOW. MOISTURE REMAINS MARGINAL AND EXPECT TO SEE A DECENT CU FIELD EARLY IN THE DAY. POPCORN LIGHT RAIN SHOWERS OR SPRINKLES EXPECTED...WITH HIGHS AROUND 60 TO THE MID 60S...ABOUT 5 TO 10 DEGREES BELOW SEASONAL AVERAGES. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 322 PM CDT TUE MAY 13 2014 WEDNESDAY NIGHT THROUGH FRIDAY...THE MODELS ARE DELAYING RAIN CHANCES UNTIL LATE THURSDAY NIGHT AND FRIDAY. THIS RAIN WOULD DEVELOP AS A RESULT OF A DISTURBANCE MOVING IN THE STRONG NORTHWEST FLOW ALOFT. GIVEN THE DELAY FACTOR AND THE WEAKNESS OF THIS DISTURBANCE FCST TO EJECT OUT OF THE NORTHEAST PACIFIC TONIGHT...FORECAST CONFIDENCE IS NOT GOOD. THE FORECAST USES A MODEL BLEND OF GFS...GEM...NAM AND ECM FOR ISOLATED TO SCATTERED SHOWER COVERAGE FRIDAY. OTHERWISE...LITTLE OR NO RAIN IS EXPECTED THURSDAY...TOO DRY BELOW 700 MB...AND THE TEMPERATURE FORECAST REMAINS ON TRACK WITH HIGHS IN THE UPPER 50S TO MID 60S THURSDAY AND FRIDAY. A WEAK REINFORCING COLD FRONT WILL BACK IN WEDNESDAY NIGHT. THIS HIGH WILL RIDGE SOUTH THROUGH THE UPPER MIDWEST AND CONTINUE THE SPELL OF BELOW NORMAL TEMPERATURES THIS WEEK. THE MIN TEMPERATURE FORECAST THURSDAY MORNING IS BELOW FREEZING IN THE PLATTE VALLEY AND THE NWRN SANDHILLS. FRIDAY NIGHT THROUGH TUESDAY...A FAIRLY STRONG SOUTH RETURN FLOW DEVELOPS SATURDAY THROUGH TUESDAY IN RESPONSE TO DEEPENING LOW PRESSURE ON THE NRN HIGH PLAINS. IN TIME...THIS LOW WILL DROP SOUTH INTO THE CNTL HIGH PLAINS OF ERN COLO CAUSING WINDS TO BACK AROUND TO THE SOUTHEAST. THE RESULT IS NO BIG WARM UP AT THE SFC BUT WARMING ALOFT AT 700 MB PRODUCING A CAP. THUS THE GFS AND ECM ARE FOCUSING MOST OF THEIR CONVECTION EITHER ACROSS THE HIGH PLAINS ON THE NOSE OF THE LOW LEVEL WARM AIR ADVECTION OR NORTH OF THE FCST AREA ACROSS THE DAKOTA WHERE THE CAP WOULD BE WEAK. THE FORECAST IS FOR MOSTLY ISOLATED POPS SATURDAY THROUGH TUESDAY AND THIS MIGHT BE GENEROUS. WORSE...THERE IS A GOOD SIGNAL IN THE GFS AND ECM THAT STRATUS WOULD BE FORMING SUNDAY THROUGH TUESDAY MORNINGS. THIS A RESULT OF THE LARGE CANADIAN HIGH BUILDING INTO THE MIDWEST AND BECOMING STATIONARY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1240 PM CDT TUE MAY 13 2014 ISOLD/SCT HIGH BASED SHOWERS AND SPRINKLES WILL BE POSSIBLE ACROSS WESTERN NEBRASKA THE AFTERNOON/EARLY THIS EVENING. BETTER LIFT ACROSS NORTHWEST NEB WHERE SHOWERS WILL DEVELOP. NORTHWEST FLOW WILL PUSH THE SHOWER TO THE SOUTHEAST...HOWEVER NOT AS STEEP OF LAPSE RATE WILL RESULT IN DIMINISH SHOWERS...TO SPRINKLES OR ENDING...ACROSS SW NEB. DID INCLUDE A SMALL WINDOW FOR KLBF SHOWERS...TEMPO GROUP. BETTER MOISTURE/LIFT IS TO THE SOUTH AND WEST OF KVTN...SO NO MENTION AT THIS TIME IN THE KVTN TAF. GUSTY NORTHWEST WINDS CONTINUE THROUGH THE AFTERNOON...THEN DECOUPLING WILL CAUSE LIGHT AND VARIABLE WINDS OVERNIGHT. NORTHWEST INCREASE AGAIN WEDNESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY FOR NEZ004-022>025-035>037-056>059-094. FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ WEDNESDAY FOR NEZ005>010-026>029-038-069>071. && SYNOPSIS...CDC SHORT TERM...MASEK LONG TERM...CDC AVIATION...MASEK
Hazardous weather outlook, May 13, 7:44 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 744 AM CDT TUE MAY 13 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-141245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 744 AM CDT TUE MAY 13 2014 /644 AM MDT TUE MAY 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS POSSIBLE OVERNIGHT TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST WILL BE POSSIBLE THROUGH MID MORNING WEDNESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:03 PM CDT | Frost Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 13 hr |
| May 13, 3:31 PM CDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 7 more | 16 hr |
Nearby
Frost Advisories in Nebraska, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.